Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2015, 5:10 PM EDT for Bedford County, Virginia. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 5:10 PM EDT (21:10 UTC)
- Expired
- Apr 8, 2015, 6:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Bedford County, VA
The radar
The Roanoke radar (KFCX), 87 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 5:25 PM EDT | HAIL 0.25 | Thaxton, VA | |
| Apr 8, 5:35 PM EDT | HAIL 0.25 | 1 S Bedford, VA | |
| Apr 8, 5:40 PM EDT | HAIL 0.25 | 4 S Bedford, VA | PEA SIZED HAIL COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
756
WUUS51 KRNK 082110
SVRRNK
VAC019-082215-
/O.NEW.KRNK.SV.W.0002.150408T2110Z-150408T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
510 PM EDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 615 PM EDT
* AT 510 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PEAKS OF
OTTER RECREATION AREA...MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD...
FOREST...
BEDFORD CITY...
BIG ISLAND...
AND MONTVALE.
THIS INCLUDES THE NATIONAL D DAY MEMORIAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3756 7937 3755 7937 3751 7933 3737 7924
3713 7940 3739 7980 3747 7964 3745 7963
3745 7959 3748 7958 3750 7956 3749 7954
3755 7948 3756 7944 3758 7944 3760 7939
TIME...MOT...LOC 2110Z 308DEG 25KT 3742 7961
HAIL...1.00IN
WIND...<50MPH
$$
RAB1 follow-up statement
792
WWUS51 KRNK 082135
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT WED APR 8 2015
VAC019-082215-
/O.CON.KRNK.SV.W.0002.000000T0000Z-150408T2215Z/
BEDFORD VA-
535 PM EDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR
CENTRAL BEDFORD COUNTY...
AT 535 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOODE...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...
FOREST...
BEDFORD CITY...
GOODE...
AND D-DAY MEMORIAL.
THIS INCLUDES THE NATIONAL D DAY MEMORIAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3737 7924 3713 7940 3734 7970 3740 7960
3743 7954 3745 7947 3747 7937 3750 7932
TIME...MOT...LOC 2135Z 308DEG 25KT 3731 7944
HAIL...1.25IN
WIND...60MPH
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 4:34 PM EDT, 36 minutes earlier.
Area forecast discussion, Apr 8, 4:34 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 434 PM EDT WED APR 8 2015 .SYNOPSIS... A BACK DOOR COOL FRONT OVER NORTHEAST VIRGINIA WILL CONTINUE TO EASE SOUTHWEST ACROSS THE PIEDMONT TONIGHT. THE BOUNDARY WILL THEN LIFT BACK TO THE NORTH THURSDAY AHEAD OF A STRONGER COLD FRONT APPROACHING FROM THE WEST. THIS FRONT WILL PUSH THROUGH FROM THE WEST FRIDAY FOLLOWED BY HIGH PRESSURE FOR THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... AS OF 415 PM EDT TUESDAY... KEEPING OUR EYES ON A SERIES OF DISTURBANCES STRETCHING FROM VIRGINIA TO THE MISSISSIPPI RIVER THIS AFTERNOON...ALL TRIGGERING THUNDERSTORM ACTIVITY AND ALL PROGGED TO RIDE A STATIONARY FRONT EASTWARD THROUGH THE EVENING AND OVERNIGHT. THE FIRST LINE OF THUNDERSTORMS IS WEAKENING AS IT ENCOUNTERS THE DOWNSLOPE FLOW IN THE VICINITY OF INTERSTATE 64. EXPECT LOCALLY GUSTY WINDS AND POCKETS OF HEAVY RAIN AS THE LINE CROSSES MOUNTAINS...BUT BELIEVE SEVERE THUNDERSTORM ACTIVITY WILL BE ISOLATED AT BEST...IF AT ALL. FURTHER WEST...THUNDERSTORM ACTIVITY DEVELOPING ACROSS CENTRAL KENTUCKY IS EXPECTED TO ENTER OUR MOUNTAIN EMPIRE COUNTIES AFTER SUNSET...AND CONVECTION DEVELOPING OVER SOUTHERN ILLINOIS IS EXPECTED TO APPROACH OUR WESTERN RIDGES BEFORE DAWN THURSDAY. INSTABILITY WILL DECREASE AS THE SECOND AND THIRD ROUND OF STORMS APPROACH...SO BELIEVE THE THREAT FOR SEVERE STORMS THIS EVENING AND TONIGHT REMAINS REMOTE. IN ADDITION TO STORMS...HIGH PRESSURE CONTINUES TO BUILD IN ACROSS THE PIEDMONT FROM THE NORTHEAST THIS AFTERNOON...AND WILL OVERSPREAD THE MOST OF THE AREA BY DAWN. BELIEVE THAT RAINFALL ENTERING THE AREA THIS EVENING AND TONIGHT WILL MOISTEN THE LOW LEVELS OF THE ATMOSPHERE AND HELP TO STRENGTHEN THE HIGH PRESSURE AS IT BUILDS IN...WHICH WILL MAKE FOR WIDESPREAD CLOUD COVER OVERNIGHT. HIGH PRESSURE WILL REMAIN IN PLACE INTO THURSDAY...KEEPING CLOUDS LOCKED INTO PLACE THROUGH MUCH OF THE DAY. CLOUDS WILL MAINTAIN MILD TEMPERATURES THROUGH THE NIGHT...HOLDING OVERNIGHT LOWS IN THE MID AND UPPER 50S. WILL STICK TO THE COOL SIDE OF GUIDANCE FOR HIGH TEMPERATURES ON THURSDAY...HOLDING HIGHS IN THE LOW AND MID 70S FOR MUCH OF THE AREA. BELIEVE THAT TEMPERATURES WILL REMAIN COOL THROUGH MID AFTERNOON DUE TO THE MORE WIDESPREAD NATURE OF THE CLOUD COVER...AND THEN SEE A LATE DAY UPWARD SPIKE IN TEMPERATURES AS CLOUDS BEGIN TO BREAK UP DURING MAX AFTERNOON HEATING. && THURSDAY NIGHT THROUGH SATURDAY... AS OF 400 PM EDT WEDNESDAY... STRONG SHORT WAVE OVER THE UPPER MID WEST WILL MOVE EAST THURSDAY NIGHT AND FRIDAY. THURSDAY NIGHT THE SURFACE LOW MOVES NORTHEAST ACROSS THE GREAT LAKES...THEN ON FRIDAY TRACKS INTO SOUTHERN ONTARIO. ANY REMNANTS OF THE SURFACE WEDGE AND MORE STABLE AIR MASS IN THE NORTHEAST COUNTY WARNING AREA WILL BE GONE ON THURSDAY EVENING. TIMING HAS BEEN CONSISTENT IN THE MODELS BRINGING THE ASSOCIATED COLD FRONT THROUGH A BULK OF THE COUNTY WARNING AREA ON FRIDAY. MODELS WERE FORECASTING BEST INSTABILITY AHEAD OF THE FRONT IN THE PIEDMONT ALONG THE EASTERN EDGE OF THE FORECAST AREA ON FRIDAY AFTERNOON...WITH CAPES OF AS HIGH AS 2000 J/KG POSSIBLE. WILL MAINTAIN MENTION OF SEVERE WEATHER THREAT IN THE HAZARDOUS WEATHER OUTLOOK. 12Z MODELS WERE VERY SIMILAR WITH THE TIMING OF THE FRONT ON FRIDAY. WILL MAKE SLIGHT ADJUSTMENTS TO THE LOCATION BETWEEN 18Z/2PM FRIDAY AND 00Z SATURDAY/8PM FRIDAY WITH A HIGHER PROBABILITY OF RAIN. MORE CHALLENGING TO TELL HOW MUCH COVERAGE OF SHOWERS AND THUNDERSTORMS THERE WILL BE AHEAD OF THE FRONT THURSDAY NIGHT. HAVE ALSO REMOVED THE RAIN BEHIND THE FRONT FOR LATE FRIDAY NIGHT AND SATURDAY. WILL BE TRENDING TOWARD WARMER GUIDANCE AHEAD OF THE FRONT FOR LOWS ON THURSDAY NIGHT. WILL BE STARTING MILD ON FRIDAY BUT LIMITED HEATING DURING THE MORNING OVER THE MOUNTAINS WHICH WILL HOLD TEMPERATURES IN THE 60S. IN THE EAST WHERE THE FRONT COMES THROUGH LATER...TEMPERATURES WILL RISE WELL INTO THE 70S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 200 PM EDT WEDNESDAY... SECOND PIECE OF ENERGY COMES THROUGH THE NORTHEASTERN TROF ON SATURDAY SO THE 500 MB LONG WAVE TROF DOES NOT MOVE EAST OF THE FORECAST AREA UNTIL SUNDAY MORNING. THEN PATTERN RETURNS TO RIDGING IN THE EAST AND TROFING THE WEST FOR THE REST OF THE PERIOD. HEIGHTS AT 500 MB BECOME MORE AMPLIFIED BY MONDAY AND TUESDAY. WITH A DEEP CLOSED LOW IN THE WEST MONDAY THROUGH WEDNESDAY...FORECAST AREA WILL BE IN BROAD SOUTHWEST FLOW WITH A SERIES OF SHORT WAVES TRACKING OUT OF THE SOUTHERN PLAINS. AT THE SURFACE A SECONDARY FRONT CROSSES THE NORTHEAST SATURDAY NIGHT BUT LOOKS FAIRLY WEAK BY THE TIME IT REACHES THE CENTRAL APPALACHIANS. WPC CONSIDERED NORTH AMERICAN AND GFS ENSEMBLES AS REASONABLE FOR THE UPPER AND SURFACE TIMING AND LOCATION OF FEATURES FOR THIS TIME FRAME. HIGH PRESSURE BUILDS IN FOLLOWING THE FRONT AND WILL BE CENTERED OVER THE FORECAST AREA ON SUNDAY MORNING. THE HIGH WILL BE OFFSHORE BY MONDAY AFTERNOON. WARM...MOIST AIR WILL BE IN PLACE ON TUESDAY AND WEDNESDAY. APPEARS THERE WILL BE NO ORGANIZED LIFTING MECHANISM TO GENERATE PRECIPITATION BUT ANY DECENT SHORT WAVE SHOULD BE ABLE TO TRIGGER AT LEAST AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. AFTER TEMPERATURES DROP BEHIND THE FRONT ON FRIDAY...850 MB VALUES REBOUND MONDAY THROUGH WEDNESDAY. MODELS HOLD RESIDUAL LOW LEVEL MOISTURE IN THE WESTERN UPSLOPE AREAS THROUGH SATURDAY MORNING. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... AS OF 215 PM EDT WEDNESDAY... VFR CONDITIONS OBSERVED ACROSS THE AREA THIS AFTERNOON UNDER A PATCHY CU FIELD WITH BASES IN THE 3KFT TO 5KFT RANGE. TWO FEATURES OF CONCERN AFFECTING OUR AREA THIS AFTERNOON. THE FIRST IS A BACKDOOR COLD FRONT ENTERING THE MID ATLANTIC...WITH NORTHEASTERLY WINDS ALREADY OBSERVED AT KLYH. THE SECOND FEATURE MAKES FOR A DIFFICULT FORECAST FOR LATE AFTERNOON AND THE EVENING AS A STRONG THUNDERSTORM COMPLEX CURRENTLY PUSHING ACROSS WEST VIRGINIA WILL ENTER KBLF/KLWB AROUND 20Z. RAPID UPDATE MODELS ALSO INDICATE THAT CONVECTION DEVELOPING IN THE UNSTABLE AIR ACROSS CENTRAL KENTUCKY WILL PUSH INTO THE REGION DURING THE 08/23Z TO 09/02Z TIMEFRAME... ALTHOUGH AT WHAT INTENSITY REMAINS UNCLEAR. FINALLY...THE REMNANTS OF THUNDERSTORM ACTIVITY OVER THE MISSISSIPPI RIVER ARE EXPECTED TO APPROACH THE AREA SHORTLY BEFORE DAWN ON THURSDAY. RAINFALL ENTERING THE AREA THIS EVENING AND TONIGHT WILL MOISTEN AND HELP TO STRENGTHEN THE HIGH PRESSURE WEDGE AS IT CONTINUES TO OVERSPREAD OUR AREA FROM THE NORTHEAST. HIGH CONFIDENCE THAT IFR CEILINGS AND LOW VISIBILITIES WILL DEVELOP BY MIDNIGHT FOR KROA/KLYH/KDAN AS STRATUS DEVELOPS. WILL ALSO SEE LOW STRATUS DEVELOP FOR KBCB/KBLF/KLWB AFTER MIDNIGHT...HOWEVER TIMING IS MORE UNCERTAIN AS IT WILL TAKE LONGER FOR HIGH PRESSURE TO BUILD IN. HIGH PRESSURE IS EXPECTED TO MAINTAIN ITS HOLD ON THURSDAY...WITH LOW CEILINGS LINGERING ACROSS MUCH OF THE AREA INTO MID AFTERNOON. WITH BETTER INSTABILITY ALONG THE CONTINENTAL DIVIDE WHERE HIGH PRESSURE HAS LESS INFLUENCE...MAY SEE A FEW SHOWERS AND ISOLATED THUNDERSTORMS DEVELOP BY LATE AFTERNOON IN MAXIMUM HEATING. EXTENDED AVIATION DISCUSSION... PROLONGED PERIOD OF MVFR CONDITIONS LOOKS IN ORDER INTO FRIDAY WITH A COLD FRONTAL PASSAGE EXPECTED LATER FRIDAY. COLD FRONT EXPECTED TO CLEAR THE REGION FRIDAY NIGHT-SATURDAY MORNING WITH ANY SHOWERS SUBSIDING...THOUGH SOME UPSLOPE MVFR CEILINGS MAY LINGER INTO SATURDAY AT KBLF/KLWB. WIDESPREAD VFR THEN RETURNS SATURDAY NIGHT AND SUNDAY UNDER HIGH PRESSURE BEHIND THE FRONT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...AMS LONG TERM...AMS AVIATION...NF/SK
Hazardous weather outlook, Apr 8, 3:37 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 337 PM EDT WED APR 8 2015 NCZ001-002-018-VAZ007-009-010-012>017-022-091945- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- 337 PM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ROUNDS OF SHOWER AND WIDELY SCATTERED THUNDERSTORM ACTIVITY ARE EXPECTED LATE TONIGHT AS CONVECTION APPROACHING FROM THE MIDWEST ENTERS THE AREA. LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL SWEEP THROUGH FROM THE WEST ON FRIDAY AND MAY PRODUCE A LINE OF SHOWERS AND THUNDERSTORMS AS IT PASSES...BUT RIGHT NOW FOR THE MOUNTAINS THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-091945- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 337 PM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ROUNDS OF SHOWER AND WIDELY SCATTERED THUNDERSTORM ACTIVITY ARE EXPECTED LATE TONIGHT AS CONVECTION APPROACHING FROM THE MIDWEST ENTERS THE AREA. LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL SWEEP IN FROM THE WEST DURING THE EVENING ON FRIDAY AND WILL LIKELY PRODUCE A LINE OF SHOWERS AND THUNDERSTORMS ALONG IT DURING THE AFTERNOON AND EVENING. THERE IS A POSSIBILITY THAT A FEW OF THESE STORMS COULD REACH SEVERE LIMITS...ESPECIALLY IN THE PIEDMONT. DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-018>020-023-024-WVZ042>044-507-508-091945- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS- MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 337 PM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF THUNDERSTORMS WILL PUSH ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING...PRODUCING LOCALLY HEAVY RAIN AND SOME GUSTY WINDS. ADDITIONAL ROUNDS OF SHOWER AND WIDELY SCATTERED THUNDERSTORM ACTIVITY ARE EXPECTED LATE TONIGHT AS CONVECTION APPROACHING FROM THE MIDWEST ENTERS THE AREA. LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL SWEEP THROUGH FROM THE WEST ON FRIDAY AND MAY PRODUCE A LINE OF SHOWERS AND THUNDERSTORMS AS IT PASSES...BUT RIGHT NOW FOR THE MOUNTAINS THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 8, 3:28 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT WED APR 8 2015
VAZ018>020-023-024-WVZ043-044-507-508-082030-
CRAIG VA-BATH VA-ROCKBRIDGE VA-ALLEGHANY VA-BOTETOURT VA-
WESTERN GREENBRIER WV-SUMMERS WV-EASTERN GREENBRIER WV-MONROE WV-
328 PM EDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CRAIG COUNTY IN SOUTHWESTERN VIRGINIA...
BATH COUNTY IN WEST CENTRAL VIRGINIA...
ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
THE WESTERN GREENBRIER IN SOUTHEASTERN WEST VIRGINIA...
SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
THE EASTERN GREENBRIER IN SOUTHEASTERN WEST VIRGINIA...
MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 430 PM EDT
* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF SNOWSHOE TO NEAR LEONARD TO 7 MILES NORTHWEST OF
SANDSTONE...MOVING TO THE EAST AT 40 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
COLLIERSTOWN...
COVINGTON CITY...
JORDAN MINES...
AND HOT SPRINGS.
THIS INCLUDES VMI AND THE WEST VIRGINIA STATE FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
THESE STORMS COULD INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION
FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3818 7951 3815 7953 3817 7944 3809 7949
3791 7918 3737 7992 3763 8107 3772 8097
3768 8088 3782 8094 3787 8075 3795 8081
3816 8047 3825 8040 3811 8036 3805 8026
3806 7996 3818 7992 3827 7980
TIME...MOT...LOC 1922Z 276DEG 60KT 3851 8008 3816 8040 3784 8099
KKSpecial weather statement, Apr 8, 4:30 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT WED APR 8 2015
VAZ018-019-023-082115-
CRAIG VA-ALLEGHANY VA-BOTETOURT VA-
430 PM EDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN CRAIG COUNTY IN SOUTHWESTERN VIRGINIA...
CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 515 PM EDT
* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS FROM CLIFTON FORGE TO
JORDAN MINES...MOVING TO THE EAST AT 50 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
COVINGTON CITY...
JORDAN MINES...
CLIFTON FORGE CITY...
TROUTVILLE...
AND EAGLE ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3781 7965 3774 7969 3770 7968 3769 7967
3766 7968 3760 7957 3758 7958 3757 7956
3743 7974 3741 7981 3739 7980 3737 7983
3762 8023 3763 8022 3766 8028 3769 8029
3788 7991
TIME...MOT...LOC 2028Z 275DEG 41KT 3777 7984
RABLocal storm report, Apr 8, 4:41 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 1 E BASSETT 36.77N 79.97W
04/08/2015 E0.75 INCH HENRY VA TRAINED SPOTTER
&&
JRUCKMANSpecial weather statement, Apr 8, 4:47 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
447 PM EDT WED APR 8 2015
VAZ033-043-044-082145-
HENRY VA-FRANKLIN VA-PITTSYLVANIA VA-
447 PM EDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
WESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 545 PM EDT
* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FIGSBORO...MOVING TO THE EAST AT 15 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE CITY...
SYDNORSVILLE...
SPENCER...
AXTON...
AND CALLANDS.
THIS INCLUDES THE MARTINSVILLE SPEEDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3679 8008 3679 8004 3680 8005 3703 7957
3666 7938 3657 8001
TIME...MOT...LOC 2042Z 256DEG 15KT 3677 7988
KKSpecial weather statement, Apr 8, 4:53 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT WED APR 8 2015
VAZ024-034-035-082145-
ROCKBRIDGE VA-AMHERST VA-BEDFORD VA-
453 PM EDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
AMHERST COUNTY IN CENTRAL VIRGINIA...
NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 545 PM EDT
* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VESUVIUS TO
NEAR BUENA VISTA CITY TO NEAR NATURAL BRIDGE...MOVING TO THE EAST
AT 40 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
COLLIERSTOWN...
BUENA VISTA CITY...
CLIFFORD...
AND AMHERST.
THIS INCLUDES VMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3792 7919 3781 7917 3778 7907 3772 7907
3770 7899 3768 7897 3755 7890 3742 7906
3761 7959 3766 7968 3780 7966 3808 7948
TIME...MOT...LOC 2051Z 287DEG 51KT 3797 7923 3777 7941 3766 7954
KKSpecial weather statement, Apr 8, 5:01 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT WED APR 8 2015
VAZ023-034-082200-
BEDFORD VA-BOTETOURT VA-
501 PM EDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 600 PM EDT
* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MONTVALE...MOVING TO THE SOUTHEAST AT 30
MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
FOREST...
HUDDLESTON...
BEDFORD CITY...
MONTVALE...
AND BOONSBORO.
THIS INCLUDES THE NATIONAL D DAY MEMORIAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3760 7957 3758 7958 3753 7950 3756 7946
3747 7920 3745 7925 3745 7927 3743 7927
3742 7925 3741 7926 3739 7923 3709 7942
3738 7989 3761 7960
TIME...MOT...LOC 2059Z 308DEG 25KT 3743 7967
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:43 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Craig, City of Covington | 62 min |
| Apr 8, 3:28 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, Craig, Rockbridge, City of Covington and 1 more | 62 min |
| Apr 8, 4:30 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 45 min |
| Apr 8, 4:35 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 44 min |
| Apr 8, 4:47 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 58 min |
| Apr 8, 4:53 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 52 min |
| Apr 8, 5:01 PM EDT | Special Weather Statement | RNK | Bedford | 59 min |
| Apr 8, 5:42 PM EDT | Special Weather Statement | RNK | City of Danville | 63 min |
| Apr 8, 5:51 PM EDT | Special Weather Statement | RNK | Franklin, City of Roanoke | 54 min |
| Apr 8, 6:00 PM EDT | Special Weather Statement | RNK | Campbell | 60 min |
| Apr 8, 6:28 PM EDT | Special Weather Statement | RNK | Bedford | 62 min |
| Apr 8, 6:35 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax, Pittsylvania | 55 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.